i'm currently on the norplant and have gain a significant amount of weight. if i remove it, will i lose most of the excess weight and is it wise for me to move on to the copper IUD.


Hi Jean, Unfortunately, the

Hi Jean,

Unfortunately, the weight will not just disappear after the Norplant is removed you will have to work it off. Weight gain is one of the less common side effects of the Norplant approximately only 1 in 18 woman experience any weight gain.

A copper IUD is not known to cause any weight gain. So, if the weight gain is your primary concern then yes a copper IUD would be better for you.

Best of Luck,
TammyM

am i likely to have heavier

am i likely to have heavier flow with the copper IUD

Hi Jean, Yes, the cooper IUD

Hi Jean,

Yes, the cooper IUD does cause an increase in menstrual bleeding in a lot of women.

You might consider the LNg IUD.

Reduces heavy menstrual bleeding by an average of 90% after the first few months of use.

Improves irregular (spotting and prolonged) menstrual bleeding after 3 to 4 months.

Reduces menstrual bleeding and cramps and, in many women, eventually causes menstrual periods to stop altogether. In this case, not menstruating is not harmful.

May prevent endometrial hyperplasia or endometrial cancer.

May decrease the risk of pelvic inflammatory disease (PID).

May effectively relieve endometriosis and is less likely to cause side
effects than high-dose progestin.

Reduces the risk of ectopic pregnancy.

Does not cause weight gain.

Check out this website for more information.

http://www.webmd.com/sex/birth-control/intrauterine-device-iud-for-birth...

Best of Luck,
TammyM

 
disclaimer

The information provided on Contracept.org is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational purposes and does not constitute the practice of medicine. We encourage all visitors to see a licensed physician or nutritionist if they have any concerns regarding health issues related to diet, personal image and any other topics discussed on this site. Neither the owners or employees of Contracept.org nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.

randomness